# SDR 2016FA0000471

- Difficulty date: October 5, 2016
- Submitted: October 5, 2016
- Operation: General aviation
- Aircraft: N688ND
- Make and model: Piper PA-44-180
- Aircraft serial: 4496374
- Aircraft time: 1,147 hours
- Engine: Lyc LO360A1H6
- Engine time: 1,147 hours
- Propeller: Hartzl HCC2YR2
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 05K21104
- Part serial: NA
- Condition: Cracked
- Location: Nr 1
- Part time: 1,147 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROTATION OF ENGINE, MECHANIC HEARD HISSING FROM THE NR 1 CYLINDER.  FURTHER INSPECTION REVEALED A CRACK ON THE INTAKE SIDE OF THE CYLINDER HEAD BELOW THE INTAKE PORT APPROXIMATELY 2 INCHES LONG.  REMOVED THE CYLINDER AND FOUND A CRACK APPROXIMATELY HALF WAY AROUND THE INTAKE SEAT, ABOUT .250 INCH FROM EDGE OF THE SEAT.  INSTALLED A NEW CYLINDER ASSEMBLY.
